Hail, Santa Fe
- When
- June 21, 1:50 PM MST
- Where
- Santa Fe County, 6 mi NNW of Edgewood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.150, -106.241
Moderate moisture and instability over central New Mexico led to an isolated large hail report near Edgewood, in Santa Fe county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Moderate moisture and instability over central New Mexico led to an isolated large hail report near Edgewood, in Santa Fe county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 21, 2:04 AM MST, 11 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 AM MDT THU JUN 21 2007 .DISCUSSION... RATHER BENIGN SFC PATTERN THIS MORNING WITH WEAK SFC LOW PRES OVER THE NW PLATEAU AND DEWPOINT SPREAD FROM THE 50S IN THE SE TO 20S IN THE NW. ONLY DISCERNIBLE SHORTWAVE IN THE MID AND UPPER LEVEL PATTERN IS OVER SW NM FROM REMNANT CONVECTION ON WED. A LARGE UPPER LEVEL SYSTEM CHURNING OFFSHORE BRITISH COLUMBIA IS HELPING TO PUSH DRY WESTERLY FLOW OFF SOCA INTO THE DESERT SW. 00Z/06Z MODEL GUIDANCE IN BETTER AGREEMENT WITH THE PRECIP PATTERN THROUGH FRIDAY EVE. CONVECTION WILL DEVELOP OVER THE NORTHERN MTNS FAVORING THE JEMEZ THIS AFTERNOON AND EVENTUALLY PUSH S OR SW INTO THE RIO GRANDE VALLEY AND ESTANCIA VALLEY DURING THE EVE HOURS. THIS IS IN ASSCN WITH A WEAK IMPULSE MOVING EAST ALONG THE NORTHERN PERIPHERY OF THE 500MB HIGH PRESSURE OVER NORTHERN AZ. CONVECTION SHOULD DISSIPATE DURING THE LATE EVE HOURS SOMEWHERE OVER THE SE PLAINS. AS THE 500MB HIGH MAKES ITS PROGRESSION SLIGHTLY TO THE EAST ON FRIDAY...CONVECTION WILL SHIFT TO THE SANGRE DE CRISTOS AND THEN ULTIMATELY MOVE S OVER THE E PLAINS AGAIN FRIDAY EVE. RAISED THE E CANYON WIND FOR THE CENTRAL VALLEYS FRIDAY EVE INTO SATURDAY MORNING AS OUTFLOWS FROM CONVECTION OVER THE E PLAINS WILL LIKELY PUSH WEST INTO THE CENTRAL MTNS. CONVECTIVE COVERAGE WILL DECREASE OVER THE WEEKEND AS THE 500MB HIGH PRES CENTER OVER AZ AMPLIFIES AND PARKS OVER NM THROUGH EARLY NEXT. TEMPS WILL WARM SLIGHTLY ABOVE NORMAL THROUGH THE MIDDLE OF NEXT WEEK WITH SLIGHT CHANCES OF PRECIP RELEGATED TO THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 97 55 98 55 / 10 5 10 0 GALLUP.......................... 93 48 94 47 / 10 5 10 0 GRANTS.......................... 91 50 92 50 / 10 5 10 10 GLENWOOD........................ 96 56 97 55 / 10 10 10 5 CHAMA........................... 84 43 84 42 / 20 10 20 10 LOS ALAMOS...................... 84 58 84 56 / 10 10 10 10 RED RIVER....................... 77 42 75 42 / 30 30 20 10 TAOS............................ 88 50 88 49 / 20 20 10 10 SANTA FE........................ 87 58 87 57 / 20 30 10 10 SANTA FE AIRPORT................ 90 57 90 56 / 10 30 10 10 ESPANOLA........................ 94 57 93 56 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 94 67 95 66 / 10 30 10 10 ALBUQUERQUE VALLEY.............. 96 66 97 68 / 10 30 10 10 ALBUQUERQUE FOOTHILLS........... 91 67 92 67 / 10 30 10 10 ALBUQUERQUE WEST MESA........... 95 66 94 68 / 10 30 10 10 SOCORRO......................... 95 64 97 66 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 90 57 90 58 / 10 30 10 10 MORIARTY/ESTANCIA............... 92 54 91 59 / 10 30 10 30 CARRIZOZO....................... 92 62 93 64 / 10 10 20 20 RUIDOSO......................... 82 55 82 55 / 30 20 30 30 RATON........................... 87 53 87 52 / 10 30 20 20 LAS VEGAS....................... 84 53 83 50 / 10 30 20 20 ROY............................. 87 61 84 61 / 10 30 10 20 CLAYTON......................... 91 63 88 61 / 5 20 10 20 SANTA ROSA...................... 94 59 90 62 / 5 20 10 30 TUCUMCARI....................... 95 64 93 64 / 5 10 10 30 FORT SUMNER..................... 94 66 92 67 / 5 10 10 30 CLOVIS.......................... 90 62 89 63 / 5 10 10 30 PORTALES........................ 92 63 90 63 / 5 10 10 20 ROSWELL......................... 94 65 94 67 / 5 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 21 2007 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE NORTHEAST PLAINS OF NEW MEXICO FRIDAY AFTERNOON AND EVENING. HAIL TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND HEAVY RAIN CAPABLE OF PRODUCING MINOR FLOODING ARE ALL POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The Albuquerque radar (KABX), 53 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27823.